MAUDE Adverse Event Report: STRYKER GMBH CANNULATED TAP ASNIS III Ø6.5MM FOR SCREWS Ø6.5MM LARGE AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CANNULATED TAP ASNIS III Ø6.5MM FOR SCREWS Ø6.5MM LARGE AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702602
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the instrument broke during the procedure and the rest of the tap remains in the patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed during the investigation.The device inspection revealed the following: the identification of the returned tap could be confirmed based on the catalog # and the lot # marked.The returned instrument is broken; the detached threaded part has not been returned.The surface of the breakage gives indication of a sudden brittle fracture due to bending overload.Dimensional and hardness test confirmed that the instrument was manufactured according to specifications.Therefore, any manufacturing related issue could be ruled out.Based on investigation, the root cause was attributed to an user related issue.The breakage was most probably caused by excessive bending load applied during to the instrument during the operation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
CANNULATED TAP ASNIS III Ø6.5MM FOR SCREWS Ø6.5MM LARGE AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22543041
Report Number0008031020-2025-01282
Device Sequence Number6975247
Product Code LXH
UDI-Device Identifier04546540112774
UDI-Public(01)04546540112774(10)27155H
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702602
Device Lot Number27155H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/24/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown